UNIT ROOT TESTS WITH INFINITE VARIANCE ERRORS
Sung Ahn,
Stergios Fotopoulos () and
Lijian He
Econometric Reviews, 2001, vol. 20, issue 4, 461-483
Abstract:
This paper considers the asymptotic properties of some unit root test statistics with the errors belonging to the domain of attraction of a symmetric α-stable law with 0 < α < 2. The results obtained can be viewed as a parallel extension of the asymptotic results for the finite-variance case. The test statistics considered are the Dickey-Fuller, the Lagrange multiplier, the Durbin-Watson and Phillips-type modified. Their asymptotic distributions are expressed as functionals of a standard symmetric α-stable Levy motion. Percentiles of these test statistics are obtained by computer simulation. Asymptotic distributions of sample moments that are part of the test statistics are found to have explicit densities. A small Monte Carlo simulation study is performed to assess small-sample performance of these test statistics for heavy-tailed errors.
Keywords: Stable distributions; Invariance principles; Partial sum processes (search for similar items in EconPapers)
Date: 2001
References: Add references at CitEc
Citations: View citations in EconPapers (14)
Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1081/ETC-100107000 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:emetrv:v:20:y:2001:i:4:p:461-483
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/LECR20
DOI: 10.1081/ETC-100107000
Access Statistics for this article
Econometric Reviews is currently edited by Dr. Essie Maasoumi
More articles in Econometric Reviews from Taylor & Francis Journals
Bibliographic data for series maintained by ().